MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OBTRYX II SYSTEM - CURVED; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION OBTRYX II SYSTEM - CURVED; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068504110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Pain (1994); Scar Tissue (2060); Prolapse (2475); Urinary Incontinence (4572); Insufficient Information (4580)
Date of Event 08/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2018, implant date, as no event date was reported.This event was reported by the patient's legal representation.The implant surgeon is: dr.(b)(6).(b)(4).The complaint device is not expected to be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this manufacturer report pertains to the first of two devices used on the same patient.It was reported to boston scientific corporation that an obtryx sling system was implanted into the patient during a procedure performed on (b)(6) 2018.On (b)(6) 2019, the patient was implanted with advantage fit blue system.As reported by the patient's attorney, the patient has experienced an unknown injury.
 
Additional Manufacturer Narrative
Block e1: this event was reported by the patient's legal representation.The implant surgeon is: (b)(6) dr., d.O.(b)(6) hospital medical center block h6: patient codes e2006, e232402, e2330, e2006, and impact code f1905 capture the reportable events of erosion, extrusion, urinary incontinence, pain, and device revision or replacement.Conclusion code d17 is being used in lieu of an adequate conclusion code for device not returned.Block h10: the complaint device is not expected to be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an obtryx sling system was implanted into the patient during a procedure performed on (b)(6) 2018.As reported by the patient's attorney, the patient has experienced an unknown injury.Boston scientific corporation received additional information on january 12, 2022 as follows: on (b)(6) 2018, the patient presented with urinary incontinence, occasional muscle soreness in the vaginal area when sitting, and bladder pain.Upon examination, the physician found the right arm of the obtryx sling was exposed about one centimeter and was tender to palpation.The patient then underwent urodynamics testing on (b)(6) 2018.Findings were sensory urgency, stress incontinence, voiding dysfunction, mesh exposure, and bladder pain.Mesh erosion was noted at mid to distal urethra during a cystoscopy performed on (b)(6) 2019.On (b)(6) 2019, the patient was diagnosed with midline cystocele.After discussing treatment options, the physician referred the patient for surgical excision of the obtryx sling.On (b)(6) 2019, the patient was implanted with advantage fit blue system.
 
Event or Problem Description
It was reported to boston scientific corporation that an obtryx sling system was implanted into the patient during a procedure performed on (b)(6) 2018.As reported by the patient's attorney, the patient has experienced an unknown injury.Boston scientific corporation received additional information on january 12, 2022 as follows: on (b)(6) 2018, the patient underwent combined posterior/anterior repair and paravaginal defect repair, vaginal approach.Relevant medical history included central obesity, diabetes, and hysterectomy (b)(6) 2018).On (b)(6) 2018, the patient presented for a 2-month postoperative visit.She reported urinary incontinence (with laughing, coughing, sneezing, yelling, walking, etc.In the amount of drips to splashes), occasional muscle soreness in the vaginal area when sitting, and bladder pain.Upon examination, the physician found the right arm of the obtryx sling was exposed about one centimeter and was tender to palpation.The patient elected to start with topical estrogen cream for the mesh exposure and urodynamics/cystoscopy to eliminate mesh erosion into the urethra as a source of her incontinence and bladder pain.The assessment at this visit also noted a suspected diagnosis of bladder pain syndrome, which may be related to the lower urinary tract symptoms, for which the patient elected dietary and behavioral modifications.The patient then underwent urodynamics testing on (b)(6) 2018.Findings were sensory urgency, urethral sensitivity, unstable detrusor on fill, stress incontinence, and voiding dysfunction (interrupted flow and low normal flow).The assessment was noted as mixed incontinence, mesh exposure, and bladder pain.Mesh erosion was noted at mid to distal urethra during a cystoscopy performed on (b)(6) 2019.On (b)(6) 2019, the patient was diagnosed with midline cystocele.The patient was also advised that her pelvic pain stemmed from muscle spasms most likely due to contracture of mesh.After discussing treatment options, the physician referred the patient for surgical excision of the obtryx sling, urethrolysis, urethroplasty, vaginal urethropexy, anterior colporrhaphy, and possible placement of graft and cystourethroscopy.On (b)(6) 2019, the patient was implanted with advantage fit blue system.
 
Additional Manufacturer Narrative
Block b5: correction to the supplement report in mdr in block b5.Block e1: this event was reported by the patient's legal representation.The implant surgeon is: dr.(b)(6).Block h6: patient codes e2006, e232402, e2330, e2006, and impact code f1905 capture the reportable events of erosion, extrusion, urinary incontinence, pain, and device revision or replacement.Conclusion code d17 is being used in lieu of an adequate conclusion code for device not returned.Block h10: the complaint device is not expected to be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.

Brand Name
OBTRYX II SYSTEM - CURVED
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12121044
Report Number3005099803-2021-03232
Device Sequence Number4777184
Product Code OTN
UDI-Device Identifier08714729839255
UDI-Public08714729839255
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K121754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/22/2021
Device Model NumberM0068504110
Device Catalogue Number850-411
Device Lot Number0022023375
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer01/12/2022
01/28/2022
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date02/09/2022
02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/23/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age46 YR
Patient SexFemale